This case history of a 45-year-old woman, who had been issued Dicumarol instead of Dronactin in a pharmacy-filled prescription, describes an emergency therapeutic program to control hemorrhage with vitamin K, adrenal corticosteroids, and the giving of fresh blood. In a patient with a bleeding disorder, unintentional ingestion of oral anticoagulants is to be suspected if the prothrombin time is markedly elevated, if the patient has been previotisly treated with an oral anticoagulant, or is engaged in a medical or paramedical occupation. Diagnosis is confirmed by finding a deficiency of factors II, VII, IV, and X. and by the presence of anticoagulant in the plasma through chemical analysis.
Monto, R. W.; Williams, E. R.; Greidanus, T. H.; and Van Slyck, E. J.
"Accidental Ingestion of Anticoagulant Resulting in a Severe Hemorrhagic Diathesis,"
Henry Ford Hospital Medical Journal
: Vol. 15
Available at: https://scholarlycommons.henryford.com/hfhmedjournal/vol15/iss2/4